MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC AC3 OPTIMUS IABP NA/EMEA; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC AC3 OPTIMUS IABP NA/EMEA; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN917285
Medical Device Problem Codes Failure to Run on Battery (1466); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that while on battery power during use on a patient transporting from the ccu to ct and back to the ccu, the battery failed and the pump suffered a complete loss of power.As a result, the pump was exchanged for another pump.No patient harm or injury.The initial pump had been plugged into ac power, per ifu.When unplugged, the pump immediately and inaccurately displayed "battery life less than " 20 min, 10 min, and 5 min in a row within seconds.The pump did not last on battery power per the indicated time left.The patient status was reported as "critical" prior to the pump battery failure.Patient condition unchanged by event.
 
Additional Manufacturer Narrative
(b)(4).No iabp part was returned to teleflex chelmsford for investigation.According to the field service report, a field service engineer confirmed the reported issue.As a result, the battery was replaced.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of "battery failure" was confirmed by the field service engineer.No part was returned to teleflex chelmsford for investigation.The battery was replaced by the field service engineer.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the battery failure.The root cause of the complaint is undetermined.No further action required at this time.The reported complaint will be monitored for any developing trends.Iabp users and servicers must follow the operating instructions manual for recommendations on usage, charging, maintenance and storage of the batteries.If battery maintenance is not performed per the iabp operating instructions manual, the battery may not provide the expected minimum run time of operating power.
 
Event or Problem Description

Brand Name
AC3 OPTIMUS IABP NA/EMEA
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17097300
Report Number3010532612-2023-00311
Device Sequence Number1932025
Product Code DSP
UDI-Device Identifier10801902172065
UDI-Public10801902172065
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K162820
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN917285
Device Catalogue NumberIAP-0700
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer07/07/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale